Volume 20, issue 3 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
The degree of the Alexander polynomial is an upper bound for the topological slice genus

Peter Feller

Geometry & Topology 20 (2016) 1763–1771
Bibliography
1 J W Alexander, Topological invariants of knots and links, Trans. Amer. Math. Soc. 30 (1928) 275 MR1501429
2 M Borodzik, S Friedl, On the algebraic unknotting number, Trans. London Math. Soc. 1 (2014) 57 MR3296484
3 M Borodzik, S Friedl, The unknotting number and classical invariants, I, Algebr. Geom. Topol. 15 (2015) 85 MR3325733
4 J C Cha, C Livingston, KnotInfo: Table of knot invariants (2015)
5 B Farb, D Margalit, A primer on mapping class groups, 49, Princeton Univ. Press (2012) MR2850125
6 M H Freedman, A surgery sequence in dimension four; the relations with knot concordance, Invent. Math. 68 (1982) 195 MR666159
7 M H Freedman, The topology of four-dimensional manifolds, J. Differential Geom. 17 (1982) 357 MR679066
8 M H Freedman, F Quinn, Topology of 4–manifolds, 39, Princeton Univ. Press (1990) MR1201584
9 S Garoufalidis, P Teichner, On knots with trivial Alexander polynomial, J. Differential Geom. 67 (2004) 167 MR2153483
10 L H Kauffman, L R Taylor, Signature of links, Trans. Amer. Math. Soc. 216 (1976) 351 MR0388373
11 L Rudolph, Constructions of quasipositive knots and links, I, from: "Knots, braids and singularities" (editor C Weber), Monogr. Enseign. Math. 31, Enseignement Math. (1983) 233 MR728589
12 L Rudolph, Some topologically locally-flat surfaces in the complex projective plane, Comment. Math. Helv. 59 (1984) 592 MR780078
13 L Rudolph, Quasipositivity and new knot invariants, Rev. Mat. Univ. Complut. Madrid 2 (1989) 85 MR1012106
14 L Rudolph, Quasipositivity as an obstruction to sliceness, Bull. Amer. Math. Soc. 29 (1993) 51 MR1193540
15 H F Trotter, Homology of group systems with applications to knot theory, Ann. of Math. 76 (1962) 464 MR0143201